It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-26-2000, 09:43 PM   #1
Inactive
 
Join Date: Nov 2000
Posts: 4
KLynn HB User
Now What???

Zoloft stopped working at 200mg, so I went off it and switched to Celexa which, after 2 months, does little for my mood but makes me incredibly tired and hungry. I can't take wellbutrin because it causes a rash...what now? Switch to yet another drug? My doc mentioned Effexor, but I read scary things about withdrawls. I want something i only have to take once a day that doesnt make me drowsy and will NOT CAUSE WEIGHT GAIN! Is there anything out there that fits that bill? Or should I just give up on the hunt for the right medication???

 
Old 12-04-2000, 05:21 AM   #2
Junior Member
 
Join Date: Nov 2000
Location: NSW, Australia
Posts: 22
Catriona HB User
Re: Now What???

Klynn--

Never, ever give up the search. It may take time, but there is something for everyone. I know you have probably heard this before, but there is hope, there is something that will work for you. With all the technology and research being done today, there has to be something that will suit you.

Good luck
Catriona

 
Sponsors Lightbulb
   
Old 12-04-2000, 06:25 AM   #3
Newbie
 
Join Date: Nov 2000
Location: Salem, Oregon, USA
Posts: 1
redeemed57 HB User
Re: Now What???

Hello, I certainly wouldn't give up searching either! You almost have to try several different kinds of antidepressants in order to find one that works for you. I have been using Effexor XR for at least a year, I believe 2. I started out with Prozac, then tried Paxil, Zoloft - that worked for a while, then I started on Effexor then Effexor XR (extended release) which was so much nicer to only have to take once a day. FOR ME, Effexor has been the best medication. Yes it made me more tired than the others, BUT, the benefits outweighed that problem. I decided I would rather have peace and sanity and be a little tired. But I also,on important days, would add some ginseng to my diet. Actually, I don't even notice it that much anymore. But Effexor FOR ME allowed to feel my feelings. I could cry. Where it seemed on Zoloft or Prozac I tended to not "feel" subtly. But even recently with Effexor, I was feeling that things like Holidays, birthdays, etc. were not important enough to participate in. So I questioned that apathy. So my counselor was willing for me to try Celexa. And for that I really didn't try it long enough. She had me on half and half to ween me from Effexor and onto Celexa. I don't even remember what happened, I just know that I didn't like what it did for me. So I went back to Effexor. But am now also on Adderall for ADD. So that also makes me feel better. So my point is that it really does take time and trial and error to find what works best, then sometimes you have to change. I also decided that weight gain was FOR ME down the list of priorities in the sense that I NEED MY PEACE OF MIND, I NEED NOT TO BE CRYING ALL THE TIME, FEELING HOPELESS TOTALLY. If it means weight gain, than I guess that's the side effect I will have to live with. Of course I don't want to have a shorter life because of it, so I do try to fight it all the time! I wish you good success in your search. My sister says she likes the Prozac she's using. She tried Zoloft I think and didn't like it. So its different for EACH PERSON even in the same family. God Bless You and Your search. vc

 
Old 12-04-2000, 06:34 AM   #4
Newbie
 
Join Date: Nov 2000
Location: Salem, Oregon, USA
Posts: 1
redeemed57 HB User
Re: Now What???

I forgot to say something about the withdrawals you mentioned. My experience has been from the very beginning that I'm scared to death to try to get off ANY anti-
depressant because of the withdrawals. I guess because when I initially tried to go off of them I was WORSE off I believe than when I started. So I don't know, though, about any specific withdrawals, but again, FOR ME, I think any antidepressant will have withdrawals. Best Wishes!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Heart Seems To Pause, Then Re-Start With A Thump - What's Wrong? 2point8ghiax Heart Disorders 4 10-27-2010 02:06 PM
What's the best specialist? MasonQ Fibromyalgia 7 10-26-2010 08:46 AM
What is the egfr supposed to be after blood work barbara clayton Kidney Disorders 1 10-25-2010 06:41 PM
What does a cortisol test show? GravesGirl73 Thyroid Disorders 6 10-25-2010 09:35 AM
Steve -- what to do? cookiemonster123 Relationship Health 14 12-12-2003 05:53 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:12 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!